Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 58, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 3, 2011, 7:06 PM EDT for Luzerne County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 3, 2011, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:15 PM EDT | FLASH FLOOD | Plymouth, PA | WATER BEGINNING TO STAND ON ROADS. VIS CRWADRLX |
| Jul 3, 7:30 PM EDT | FLASH FLOOD | Plymouth, PA | NUMEROUS ROADS CLOSED DUE TO FLOODING IN JACKSON AND PLYMOUTH TOWNSHIP. |
| Jul 3, 7:47 PM EDT | FLASH FLOOD | Nanticoke, PA | FLOODING OF NEWPORT CREEK. WEST UNION ST. NANTICOKE... PA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
575 WGUS51 KBGM 032306 FFWBGM PAC079-040200- /O.NEW.KBGM.FF.W.0058.110703T2306Z-110704T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 706 PM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 1000 PM EDT * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN TOP...FAIRVIEW HGTS...LARKSVILLE...NANTICOKE...PENOBSCOT... PLYMOUTH...PRESTON...SLOCUM AND SUGAR NOTCH. RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4132 7605 4120 7576 4101 7586 4119 7615 $$ DGM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:10 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 PM EDT SUN JUL 3 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO AREAS OF EAST CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA BEFORE PUSHING EAST OF THE AREA EARLY THIS EVENING. HIGH PRESSURE FROM THE UPPER GREAT LAKES WILL PROVIDE DRY AND WARM WEATHER FOR INDEPENDENCE DAY THROUGH EARLY WEDNESDAY BEFORE A COLD FRONT APPROACHES. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS AND STORMS CONTINUE TO REGENERATE THIS AFTN AHEAD OF SLOW MOVING CLD FRONT LOCATED JUST EAST OF BGM. THESE STORMS CONTINUE TO PRODUCE HEAVY RAINFALL WITH REPORT FROM DELHI AREA EARLIER OF 4+ INCHES OF RAIN IN JUST A FEW HOURS. MEANWHILE, OUR WESTERN ZONES HAVE CLEARED NICELY AND THIS CLEARING WILL CONT TO MOVE EAST EARLY THIS EVEN AS FRONT MAKES SLOW PROGRESS. ON THOSE LINES, KEPT LIKELY POPS GOING FOR NEXT COUPLE HOURS FAR EAST, WITH CHC JUST WEST OF THERE THRU CENTRAL NY, WHILE TAPERING OFF POPS FROM WEST TO EAST THRU EARLY EVENING. LATER TONIGHT, HIGH PRESSURE BUILDS EWD FROM GREAT LAKES WITH MAINLY CLEAR SKIES. DID NOT INCLUDE FOG IN FORECAST ATTM GIVEN ADVECTION OF DRY AIR AND HIGH STILL WELL TO THE WEST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... WEAK UPPER LVL TROF IN PLACE AS FLAT SFC RIDGE BUILDS OVER THE REGION. LOOKS LIKE MAINLY DRY STRETCH OF WEATHER WITH JUST SMALL CHC FOR ISO TSRA ACROSS THE WRN MOHAWK VALLEY AND WRN CATSKILLS MONDAY AFTN WITH POT WEAK SFC TROF DROP DROPPING SWD INTO NEW ENGLAND. NEXT CHC FOR PRECIP COMES PERHAPS LATER WED AS A COLD FRONT DROPS SE THRU THE GREAT LAKES. LATEST GFS IS BIT SLOWER WITH THIS FRONT THAN ECMWF. RIGHT NOW, WILL HAVE CHC POPS IN THE FINGER LAKES REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... PD BEGINS WITH SOMEWHAT LWR THAN NRML HGTS OVER THE AREA AS A VERY BROAD TROF OVER ERN CANADA KEEPS A NEARLY FLAT WLY FLOW OVER THE NERN QUARTER OF THE COUNTRY. FOCUS OF THE PD IS A SHRT WV AND SFC COLD FNT THAT PASSES ON THU...LIKELY ACCOMPANIED WITH SHRWS AND TRWS. BHD THE FNT...FLOW BECOMES A BIT MORE CYCLONIC AS TROF DIGS AND SFC HIPRES OVER THE CNTRL LAKES TRIES TO BLD IN. FAIRLY GOOD AGREEMENT IN THE MAIN LONG TERM MODEL GUID...WITH SOME SLGT TIMING AND PSN DFRNCS. HWVR...LTL EFFECT OF THESE DFRNCS IN THE DAY TO DAY WX. HPC GUID SEEMED TO BE IN GOOD SHAPE AND GNRLY MATCHED WELL WITH MAV MOS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... UPDATED AS OF 120 PM SUN... VERY NEAR-TERM PROSPECTS FOR RESTRICTIVE CONDITIONS THROUGH 19-21Z...DUE TO OCNL MVFR CIGS AT KSYR/KRME/ KITH/KBGM...AND SHRA/TSRA IN THE VICINITY AT KAVP. AFTER 21Z...VFR SHOULD TAKE OVER AREA-WIDE...AS DRIER AIR SWEEPS IN BEHIND A COLD FRONTAL PASSAGE. LOW-CONFIDENCE FCST OF MVFR/IFR BR AT KELM/KAVP TOWARDS DAYBREAK MON...BUT OTHERWISE VFR SHOULD PREVAIL FOR THE REST OF THE PD. FAIRLY LIGHT WINDS LATE AFTN AND OVERNIGHT...WILL BECOME NW AT ARND 10 KT BY MON AFTN. OUTLOOK... MONDAY THROUGH WEDNESDAY...VFR. SOME RESTRICTIONS DUE TO RADIATION FOG PSBL IN THE EARLY MORNINGS. LATE WED-THURSDAY...COLD FRONT APPROACHES WITH CHC SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JML NEAR TERM...JML SHORT TERM...JML LONG TERM...DGM AVIATION...MLJ
Hazardous weather outlook, Jul 3, 6:53 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 653 PM EDT SUN JUL 3 2011 NYZ009-015>018-022>025-036-037-044>046-055-056-042300- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME- 653 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ057-062-PAZ038>040-043-044-047-048-072-042300- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 653 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A COLD FRONT CROSSES THE REGION. ANY THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. DRIER AIR WILL MOVE IN BEHIND THE FRONT WITH CLEARING SKIES TOWARD MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 5:51 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
551 PM EDT SUN JUL 3 2011
PAZ047-032230-
LUZERNE PA-
551 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WILL AFFECT EASTERN LUZERNE COUNTY...
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING
SOUTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SUGAR NOTCH AND LAUREL RUN AT 600 PM EDT...
PENOBSCOT AND FAIRVIEW HGTS AT 605 PM EDT...
GLEN SUMMIT AND ALBERT AT 610 PM EDT...
BEAR CREEK AT 620 PM EDT...
PENN LAKE PARK AT 625 PM EDT...
WHITE HAVEN AT 630 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4124 7610 4135 7591 4113 7562 4112 7563
4113 7567 4113 7570 4108 7576 4105 7576
4103 7573 4101 7573 4097 7584
DGMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:07 AM EDT | Special Weather Statement | BGM | Bradford, Wyoming | 53 min |
| Jul 3, 9:00 AM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne | 60 min |
| Jul 3, 2:22 PM EDT | Areal Flood Advisory | BGM | Luzerne | 3 hr |
| Jul 3, 5:51 PM EDT | Special Weather Statement | BGM | Luzerne | 39 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.